Safer administration of insulin

0

Intravenous news: The NPSA have issued resources related to the safer administration of insulin. The NPSA report “Errors in the administration of insulin by clinical staff are common. In certain cases they may be severe and can cause death. Two common errors have been identified:

  • the inappropriate use of non-insulin (IV) syringes, which are marked in ml and not in insulin units;
  • the use of abbreviations such as U or IU for units. When abbreviations are added to the intended dose, the dose may be misread, e.g. 10U is read as 100.

Click here to read the NPSA safer insulin page.

Click here to view – Safe administration of insulin – Rapid Response Report

Click here to view – Safer administration of insulin supporting information – Rapid Response Report

Click here to view – Insulin eLearning programme

Share.

Comments are closed.

Free Email Updates
Join 5.5K IVTEAM members. Subscribe now and be the first to receive all the latest free updates from IVTEAM!
100% Privacy. We don't spam.